MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534290
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: the advanix biliary stent and delivery system was not returned for evaluation because the stent remained implanted.Therefore, product analysis could not be performed.However, the documentation provided includes photos where it can be observed the pull wire bent and dislodged from the catheter.Also, it can be observed the label information of the device.However, the guide catheter was not visible in the images, so it is not possible to determine whether it had detached from the device.Media analysis could not confirm the reported event of a guide catheter break, as the documentation indicated that the guide catheter was not visible.However, without proper evaluation of the device it remains unknown the most probable causes that contributed to the event.There is not enough evidence to determine if the reported event was related to the physician's technique during the procedure, due to the anatomical conditions or related to a device malfunction.Taking all available information into consideration, the most probable cause of the reported event is cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was implanted to the common bile duct to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.The patient did not have a torturous anatomy.During a stent deployment procedure, the stent was initially placed in the correct anatomical location, and the guidewire was successfully removed.However, upon deploying the stent, the inner wire of the catheter unexpectedly detached from the delivery system.This resulted in the inner wire becoming stuck within the delivery system while still inside the patient.To resolve the issue, the physician manually pulled the inner wire, which inadvertently caused the stent to shear from the distal flange to the end.Despite this mechanical failure, the stent remained in its intended position, and no displacement occurred.When the delivery system was removed from the patient, the broken guide catheter remained within the push catheter enabling for the delivery system to be removed in one piece.The procedure was completed using the original device.There were no patient complications reported as a result of the event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23648834
Report Number3005099803-2025-06497
Device Sequence Number9896658
Product Code FGE
UDI-Device Identifier08714729787389
UDI-Public(01)08714729787389(17)270325(10)36190029
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K251291
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534290
Device Catalogue NumberM00534290
Device Lot Number0036190029
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Initial Report FDA Received Date11/25/2025
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown